Idaho, 2014Flash Flood in Idaho, August 14, 2014
August 14, 2014 · NWS PIH · 1 event in 1 county or zone
Flooding occurred in the basement of an apartment building in Inkom.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding occurred in the basement of an apartment building in Inkom.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 14, 12:50 PM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 14, 12:50 PM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
150 PM MDT THU AUG 14 2014
.DISCUSSION...THE PERSISTENT UPPER LOW WAS LOCATED OVER THE
COLUMBIA GORGE THIS AFTN...AND EXPECTED TO FILL AND MOVE TO NC MT
ON SATURDAY. MOST OF THE MONSOON MOISTURE HAS MOVED OFF TO THE
NORTH AND EAST...BUT ENOUGH MOISTURE LINGERS TO FUEL SHOWERS/TSTMS
OVER THE FCST AREA. GREATEST COVERAGE WILL BE IN THE EAST AND
NORTH PARTS OF THE FCST AREA. SOME TSTMS MAY PRODUCE GUSTY WINDS
AND SMALL HAIL...ESPECIALLY LATE THIS AFTN. ACTIVITY WILL DIMINISH
THIS EVENING OVER THE WESTERN PARTS AND THE SNAKE RIVER PLAIN...
BUT CONTINUE NEAR THE WY AND MT BORDERS. ON FRIDAY...DRIER AIR
BECOMES MORE DOMINANT. THIS WILL LIMIT ACTIVITY TO ONLY ISOLD
TSTMS IN THE CENTRAL MTNS AND EASTERN HIGHLANDS. BY SATURDAY...THE
UPPER LOW MOVES FAR ENOUGH AWAY TO LIMIT ACTIVITY TO ALONG THE
DIVIDE. WEAK UPPER RIDGING SETS UP FOR THE REST OF THE WEEKEND AND
PERSISTS THRU TUE. THIS WILL RESULT IN DRY CONDITIONS AND WARMER
TEMPS THRU TUE.
BY WED...THE PATTERN SHOWS SIGNS OF CHANGE. THE NORTHERN STREAM
BEGINS TO SAG SOUTHWARD INTO THE PAC NW...AND SUGGEST COOLER TEMPS
FOR WED AND THU. ALSO...THE POSSIBILITY OF SHOWERS NEAR THE
DIVIDE. HEDGES
&&
.AVIATION...UPPER LEVEL LOW IN THE PACIFIC NORTHWEST CONTINUES TO
BRING MOIST UNSTABLE AIR INTO SOUTHERN/CENTRAL IDAHO. NOT MUCH IN
THE WAY OF WIND UNLESS THUNDERSTORM OUTFLOW REACHES AIRDROME. GFS
HAD THE BETTER INSTABILITY FORECAST...AND KSUN SHOULD BE OUT OF ANY
SERIOUS THUNDERSTORM ACTIVITY. BUT KIDA AND KPIH HAVE NEGATIVE
LIFTED INDICES AND CAPE GREATER THAN 300J/KG THROUGH NEARLY 15/06Z.
SO HAVE EXTENDED VCTS FORECAST FOR THOSE TWO AIRPORTS AND INTRODUCED
ONE UNTIL 15/00Z AT KBYI...WHEN LIFTED INDEX AND CAPE ARE
NEGATIVE/ABOVE 300J/KG. SPC IS CONSIDERING A SEVERE THUNDERSTORM
WATCH WITH GOOD INVERTED-V SOUNDINGS...SO HAVE PUT IN TEMPO GROUP OF
TSRA ACTIVITY FOR MID- TO LATE AFTERNOON PERIOD AT THESE TWO
LOCATIONS. BOTH HAVE MORE THAN 40 PERCENT CHANCE OF THUNDERSTORMS IN
MOS GUIDANCE...GOOD UPPER LEVEL DIFFLUENCE...AND STABILITY
PARAMETERS ALL POINT TO INTENSE AND WIDESPREAD TSRA ACTIVITY.
CLEARING SHOULD TAKE PLACE TONIGHT AS THIS UPPER LEVEL LOW FINALLY
GETS IN PHASE WITH A MORE NORTHERN SHORTWAVE WHICH ACTS AS A KICKER
TO THE PACIFIC NORTHWEST LOW. THERE IS ALSO A POTENTIAL ROUND OF
SHRA LATE TONIGHT. ONLY IMPACT TO CIG OR VSBY WOULD BE REDUCED VSBY
IN TSRA. WINDS OUTSIDE OF TSRA CONTINUE LIGHT. MESSICK
&&
.FIRE WEATHER...CLOSED UPPER LEVEL LOW LINGERING OVER THE PACIFIC
NORTHWEST FOR ANOTHER 24 HOURS OR SO...THUS EXPECT MORE THUNDERSTORM
ACTIVITY WITH LESS INTENSE SHOWERS. STILL...A GOOD PORTION OF THE
THUNDERSTORMS WILL BRING WETTING RAINS. THE LOW...AFTER LINGERING
FOR NEARLY 9 DAYS...WILL BEGIN TO MOVE OUT AS IT GETS ABSORBED BY A
STRONG TROUGH MOVING THROUGH NORTHERN CANADA. AS IT CLEARS OUT
FRI...DRYING DEVELOPS...ALBEIT SLOW. THE UPPER LEVEL HAS A STRONGER
WESTERLY FLOW THAT WILL MEAN STRONGER WINDS THAN WE HAVE BEEN HAVING
LATELY WITH WED AND THU LOOKING MUCH STRONGER FOR WIND. SLOW DRYING
OF HUMIDITY AS TEMPERATURES WILL NOT SEE MUCH OF A WARM UP DESPITE
MAINLY CLEAR SKIES. MESSICK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
In the hours before
Local storm report, Aug 14, 2:41 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
341 PM MDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FLASH FLOOD INKOM 42.80N 112.25W
08/14/2014 BANNOCK ID TRAINED SPOTTER
STANDING WATER ON ROAD
&&
ADESMETLocal storm report, Aug 14, 2:51 PM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
351 PM MDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 10 SSW AMERICAN FALLS 42.65N 112.93W
08/14/2014 E0.25 INCH POWER ID TRAINED SPOTTER
PEA SIZE HAIL
&&
ADESMETLocal storm report, Aug 14, 3:03 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
403 PM MDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 7 W POCATELLO 42.88N 112.61W
08/14/2014 E0.50 INCH POWER ID TRAINED SPOTTER
HEAVY RAIN WITH MARBLE SIZE HAIL
&&
ADESMETLocal storm report, Aug 14, 3:37 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
437 PM MDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 5 N MCCAMMON 42.72N 112.21W
08/14/2014 E0.50 INCH BANNOCK ID TRAINED SPOTTER
MARBLE SIZE HAIL
&&
ADESMETSpecial weather statement, Aug 14, 3:38 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
438 PM MDT THU AUG 14 2014
IDZ023-142330-
CARIBOU ID-BANNOCK ID-
438 PM MDT THU AUG 14 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 530 PM MDT
AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF ROBIN..MOVING NORTHEAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL BANNOCK COUNTY...
RURAL WESTERN CARIBOU COUNTY...
LAT...LON 4291 11209 4280 11189 4263 11219 4270 11229
TIME...MOT...LOC 2238Z 225DEG 16KT 4271 11219
EP
Special weather statement, Aug 14, 3:52 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
452 PM MDT THU AUG 14 2014
IDZ023-142315-
CARIBOU ID-
452 PM MDT THU AUG 14 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 515 PM MDT
AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF GRACE..MOVING NORTHEAST AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
GRACE...
LAT...LON 4270 11172 4246 11163 4242 11187 4260 11190
TIME...MOT...LOC 2251Z 225DEG 16KT 4257 11181
VALLE
Flash Flood, Bannock
- When
- August 14, 4:15 PM MST to 5:00 PM MST
- Where
- Bannock County, 1 mi N of Inkom to 1 mi W of Inkom
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 42.815, -112.250
Flooding occurred in the basement of an apartment building in Inkom.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, August 14, 20141 death · 1 event
- Hail and Damaging Winds in Idaho, August 14, 2014$547,000 · 1.25 in hail · 7 events
- Heavy Rain in Florida, August 14, 20145 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 14, 20144 events
- Heavy Rain in Arizona, August 14, 20144 events
- Flash Flooding in Utah, August 14 to 15, 20143 events
- Coastal Flood in Maine, August 14, 2014$2,000 · 2 events
- Hail in South Dakota, August 14, 20141.25 in hail · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 14, 20142 events
- Funnel Clouds in Florida, August 14, 20142 events
- Flash Flooding in Colorado, August 14, 20142 events
- Coastal Flood in New Hampshire, August 14, 2014$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540590.